Journal of Applied Sciences and Environmental Management
World Bank assisted National Agricultural Research Project (NARP) - University of Port Harcourt
Vol. 22, No. 4, 2018, pp. 447-451
Bioline Code: ja18078
Full paper language: English
Document type: Research Article
Document available free of charge
Journal of Applied Sciences and Environmental Management, Vol. 22, No. 4, 2018, pp. 447-451
© Copyright 2018 - Peter et al.
Mathematical Model for the Control of Infectious Disease|
PETER, OJ; AKINDUKO, OB; OGUNTOLU, FA & ISHOLA, CY
We proposed a mathematical model of infectious disease dynamics. The model is a system of
first order ordinary differential equations. The population is partitioned into three compartments of Susceptible
S(t) , Infected I(t) and Recovered R(t) . Two equilibria states exist: the disease-free equilibrium which is
locally asymptotically stable if Ro < 1 and unstable if Ro > 1. Numerical simulation of the model shows that an
increase in vaccination leads to low disease prevalence in a population.
Infectious Disease; Equilibrium States; Basic Reproduction Number.